MAUDE Adverse Event Report: CAREFUSION, INC SWITCH-BLADE CURVED METZENBAUM SCISSOR TIP 6 PER CARTON; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CAREFUSION, INC SWITCH-BLADE CURVED METZENBAUM SCISSOR TIP 6 PER CARTON; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 89-5100B
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr.End user reported that no device was available for investigation.Therefore, bd was unable to perform a thorough investigation to determine the root cause for the reported failure.A lot/batch number was provided and no issues were found during production.It was reported that the patient was stable but the procedure was delayed.If any additional information becomes available or if the device becomes available for investigation a follow up emdr will be submitted.Date of event was unknown.Bd awareness date was used.
 
Event or Problem Description
It was reported that the scissor tip disengaged from the handle and fell into the patient during a procedure causing the surgeon to have to open up the patient.It was during a lap chole procedure.The tip was retrieved laparoscopically during a fluoroscopy.The patient was reported to be stable but there was a delay to the procedure.The procedure was completed as planned.

Brand Name
SWITCH-BLADE CURVED METZENBAUM SCISSOR TIP 6 PER CARTON
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CAREFUSION, INC
5 sunnen drive
st. louis MO 63143
MDR Report Key10705636
Report Number1423507-2020-00049
Device Sequence Number17008701
Product Code GEI
UDI-Device Identifier10885403278617
UDI-Public(01)10885403278617
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K030890
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-5100B
Device Catalogue Number89-5100B
Device Lot NumberE19
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2020
Initial Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;